Alert archive / Arkansas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 86, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Apr 20, 2011, 12:09 AM CDT for Hempstead County, Lafayette County, Miller County, Arkansas; Bowie County, Texas. It was in force for 33 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 20, 2011, 12:09 AM CDT (05:09 UTC)
- Expired
- Apr 20, 2011, 12:42 AM CDT
- In force
- 33 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Hempstead County, AR, Lafayette County, AR, Miller County, AR, Bowie County, TX
The radar
The Shreveport radar (KSHV), 110 km from the middle of the area, began a volume at 05:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 20, 12:10 AM CDT | HAIL 1.75 | Hooks, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 19, 11:45 PM CDT | Severe Thunderstorm Watch | SPC | 3 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 5.2 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2277 J/kg
- Mixed-layer CIN
- -179 J/kg
- Mixed-layer LCL
- 1895 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 127 m²/s²
- 0-3 km storm-relative helicity
- 165 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.6
The text
As transmitted, in the capitals the NWS used until 2016.
780
WUUS54 KSHV 200509
SVRSHV
ARC057-073-091-TXC037-200615-
/O.NEW.KSHV.SV.W.0086.110420T0509Z-110420T0615Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1209 AM CDT WED APR 20 2011
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL BOWIE COUNTY IN NORTHEAST TEXAS...
THIS INCLUDES THE CITIES OF...WAKE VILLAGE...TEXARKANA...
SOUTHEASTERN HEMPSTEAD COUNTY IN SOUTHWEST ARKANSAS...
NORTHERN LAFAYETTE COUNTY IN SOUTHWEST ARKANSAS...
THIS INCLUDES THE CITIES OF...STAMPS...LEWISVILLE...
NORTHERN MILLER COUNTY IN SOUTHWEST ARKANSAS...
THIS INCLUDES THE CITY OF TEXARKANA...
* UNTIL 115 AM CDT
* AT 1207 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
HOOKS...OR 7 MILES WEST OF WAKE VILLAGE...AND MOVING EAST AT 50
MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
NASH...MANDEVILLE...GENOA AND GARLAND...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HAIL UP TO GOLF BALL SIZE HAS BEEN REPORTED IN DEKALB TEXAS WITH
THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE
ACTION TO PROTECT LIFE AND PROPERTY.
&&
LAT...LON 3322 9348 3336 9435 3354 9435 3355 9399
3354 9398 3355 9397 3356 9347
TIME...MOT...LOC 0508Z 273DEG 44KT 3346 9422
$$
ELEVEN2 follow-up statements
148
WWUS54 KSHV 200538
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1238 AM CDT WED APR 20 2011
TXC037-200547-
/O.CAN.KSHV.SV.W.0086.000000T0000Z-110420T0615Z/
BOWIE TX-
1238 AM CDT WED APR 20 2011
...THE SEVERE THUNDERSTORM WARNING FOR BOWIE COUNTY IS CANCELLED...
LAT...LON 3324 9348 3322 9349 3332 9404 3352 9403
3355 9399 3354 9398 3355 9397 3356 9347
TIME...MOT...LOC 0537Z 273DEG 44KT 3342 9387
$$
ARC057-073-091-200615-
/O.CON.KSHV.SV.W.0086.000000T0000Z-110420T0615Z/
HEMPSTEAD AR-LAFAYETTE AR-MILLER AR-
1238 AM CDT WED APR 20 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 AM CDT
FOR MILLER...LAFAYETTE AND HEMPSTEAD COUNTIES...
AT 1236 AM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED NEAR GENOA...OR 8 MILES EAST OF TEXARKANA...
MOVING EAST AT 50 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
HERVEY...GARLAND...SPIRIT LAKE...BOYD...PINEY GROVE...LEWISVILLE...
PATMOS...MARS HILL...MOUNT PLEASANT...STAMPS...MCKAMIE AND LERCH
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HAIL UP TO GOLF BALL SIZE HAS BEEN REPORTED IN HOOKS TEXAS WITH THIS
STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION
TO PROTECT LIFE AND PROPERTY.
&&
LAT...LON 3324 9348 3322 9349 3332 9404 3352 9403
3355 9399 3354 9398 3355 9397 3356 9347
TIME...MOT...LOC 0537Z 273DEG 44KT 3342 9387
$$
ELEVEN593
WWUS54 KSHV 200542
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1242 AM CDT WED APR 20 2011
ARC057-073-091-200551-
/O.CAN.KSHV.SV.W.0086.000000T0000Z-110420T0615Z/
HEMPSTEAD AR-LAFAYETTE AR-MILLER AR-
1242 AM CDT WED APR 20 2011
...THE SEVERE THUNDERSTORM WARNING FOR MILLER...LAFAYETTE AND
HEMPSTEAD COUNTIES IS CANCELLED...
LAT...LON 3324 9348 3322 9349 3332 9404 3352 9403
3355 9399 3354 9398 3355 9397 3356 9347
TIME...MOT...LOC 0541Z 273DEG 44KT 3341 9381
$$
ELEVENWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 19, 10:18 PM CDT, 1 hour 51 minutes earlier.
Area forecast discussion, Apr 19, 10:18 PM CDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 1018 PM CDT TUE APR 19 2011 .DISCUSSION... TSTRMS CONTINUE TO REDEVELOP ALONG THE COLD FRONT LOCATED JUST SOUTH OF THE RED RIVER IN N TX. FRONT CONTINUES TO MAKE SLOW PROGRESS SOUTHWARD. MOIST AND UNSTABLE AIRMASS JUST AHEAD OF THE FRONT CONTINUES TO PROMOTE A THREAT FOR LARGE HAIL. THEREFORE...TORNADO WATCH WAS EXTENDED UNTIL MIDNIGHT. OVERALL COVERAGE OF STORMS SHOULD DECREASE DURING THE OVERNIGHT HOURS SO SOME SLIGHT CHANGES WERE MADE TO POP/QPF/WX GRIDS...BUT OVERALL FORECAST LOOKS TO BE ON TRACK. /09/ && .AVIATION... MOISTURE CONTINUES TO POOL ACROSS THE AREA AHEAD OF A COLD FRONT LOCATED GENERALLY ALONG THE RED RIVER BETWEEN TX AND OK. MVFR CIGS EXPECTED TO DEVELOP DURING THE 05-16Z TIME FRAME. FRONT EXPECTED TO SLOWLY MOVE SOUTH AND EAST BEFORE BECOMING STATIONARY ACROSS THE AREA TOMORROW. MORE CONVECTION IS EXPECTED TO DEVELOP ALONG THE FRONT WEDNESDAY...WITH KTXK BEING THE MOST LIKELY TAF SITE TO BE AFFECTED. /09/ && .PRELIMINARY POINT TEMPS/POPS... SHV 70 83 65 83 67 / 30 30 30 20 0 MLU 68 84 63 83 65 / 20 40 30 20 0 DEQ 61 73 55 75 60 / 60 30 40 30 20 TXK 64 76 58 78 62 / 50 30 40 30 20 ELD 66 78 60 78 64 / 40 40 40 20 0 TYR 69 81 65 83 68 / 30 40 30 20 20 GGG 69 82 64 83 67 / 30 30 30 20 0 LFK 71 88 69 86 69 / 20 40 20 0 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 09/06
Hazardous weather outlook, Apr 19, 11:43 AM CDT, 12 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1143 AM CDT TUE APR 19 2011 ARZ050-051-059>061-070>073-LAZ001>006-010>012-OKZ077-TXZ096-097- 108>112-124>126-136>138-149>153-201645- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-MCCURTAIN-BOWIE-FRANKLIN- TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON- CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY- 1143 AM CDT TUE APR 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... THUNDERSTORMS WILL BE DEVELOPING LATE TODAY JUST AHEAD OF AN APPROACHING COLD FRONT. A VERY UNSTABLE ATMOSPHERE IS FORECAST TO BE IN PLACE ACROSS THE REGION SO STORMS WILL HAVE THE POTENTIAL TO BECOME SEVERE...PRODUCING LARGE HAIL AND DAMAGING WINDS. IN ADDITION...ISOLATED TORNADOES MAY BE POSSIBLE DURING THE EVENING HOURS ESPECIALLY IN THE INTERSTATE 30 CORRIDOR OF NORTHEAST TEXAS...SOUTHEAST OKLAHOMA AND SOUTHWEST ARKANSAS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... A COLD FRONT IS FORECAST TO STALL ACROSS THE REGION DURING THE DAY WEDNESDAY PROVIDING A FOCUS FOR SCATTERED THUNDERSTORMS FOR MUCH OF THE REST OF THE WEEK...INTO THE WEEKEND. HOWEVER...WIND SHEAR WILL BE SOMEWHAT LIMITED...KEEPING RISK OF SEVERE WEATHER MORE ISOLATED IN COVERAGE. HAIL AND DAMAGING WINDS WILL BE POSSIBLE WITH ANY STORMS WHICH CAN REACH SEVERE LIMITS. WEDNESDAY APPEARS TO HAVE THE HIGHEST RISK FOR STRONG TO SEVERE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED LATE THIS AFTERNOON...THROUGH MUCH OF THE OVERNIGHT HOURS. LAZ013-014-017>022-TXZ165>167-201645- JACKSON-OUACHITA-SABINE LA-NATCHITOCHES-WINN-GRANT-CALDWELL- LA SALLE-ANGELINA-SAN AUGUSTINE-SABINE TX- 1143 AM CDT TUE APR 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL LOUISIANA AND DEEP EAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... ISOLATED SHOWERS AND THUNDERSTORMS WILL BEGIN TO DEVELOP EARLY THIS EVENING...AS A COLD FRONT MOVES TOWARDS THE REGION. MOST STORMS WILL REMAIN BELOW SEVERE LIMITS...HOWEVER...LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE WITH THE STRONGEST OF STORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... A COLD FRONT IS FORECAST TO STALL ACROSS THE REGION DURING THE DAY WEDNESDAY PROVIDING A FOCUS FOR SCATTERED THUNDERSTORMS FOR MUCH OF THE REST OF THE WEEK...INTO THE WEEKEND. HOWEVER...WIND SHEAR WILL BE SOMEWHAT LIMITED...KEEPING RISK OF SEVERE WEATHER MORE ISOLATED IN COVERAGE. HAIL AND DAMAGING WINDS WILL BE POSSIBLE WITH ANY STORMS WHICH CAN REACH SEVERE LIMITS. WEDNESDAY APPEARS TO HAVE THE HIGHEST RISK FOR STRONG TO SEVERE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED FOR THIS EVENING AND OVERNIGHT...AT THIS TIME..BUT MAY BE NEEDED DURING THE DAY WEDNESDAY. 04
In the hours before
Local storm report, Apr 19, 10:49 PM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1049 PM CDT TUE APR 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1035 PM HAIL TOM 33.73N 94.57W
04/19/2011 E0.50 INCH MCCURTAIN OK AMATEUR RADIO
&&
20Local storm report, Apr 19, 11:03 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1103 PM CDT TUE APR 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1055 PM HAIL 3 N NASHVILLE 33.98N 93.85W
04/19/2011 E1.00 INCH HOWARD AR TRAINED SPOTTER
&&
20Local storm report, Apr 19, 11:05 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1105 PM CDT TUE APR 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1055 PM HAIL CLARKSVILLE 33.61N 95.06W
04/19/2011 E1.25 INCH RED RIVER TX LAW ENFORCEMENT
HALF DOLLAR SIZE HAIL FELL AT THE COURTHOUSE.
&&
20Local storm report, Apr 19, 11:37 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1137 PM CDT TUE APR 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1135 PM HAIL 6 N ASHDOWN 33.76N 94.13W
04/19/2011 E1.00 INCH LITTLE RIVER AR LAW ENFORCEMENT
&&
20Local storm report, Apr 19, 11:47 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1147 PM CDT TUE APR 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1135 PM HAIL DE KALB 33.51N 94.62W
04/19/2011 E1.75 INCH BOWIE TX LAW ENFORCEMENT
&&
20Local storm report, Apr 20, 12:06 AM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1206 AM CDT WED APR 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1150 PM HAIL 4 S TOLLETTE 33.76N 93.90W
04/19/2011 E1.00 INCH HOWARD AR EMERGENCY MNGR
&&
20The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 8:16 PM CDT | Severe Thunderstorm Warning | SHV | Howard, Little River, Sevier | 44 min |
| Apr 19, 8:25 PM CDT | Tornado Warning | SHV | Little River, Sevier | 50 min |
| Apr 19, 9:00 PM CDT | Severe Thunderstorm Warning | SHV | Hempstead, Howard, Little River, Nevada, Sevier | 45 min |
| Apr 19, 9:29 PM CDT | Severe Thunderstorm Warning | SHV | Little River, Sevier | 61 min |
| Apr 19, 9:55 PM CDT | Severe Thunderstorm Warning | SHV | Little River | 50 min |
| Apr 19, 10:06 PM CDT | Severe Thunderstorm Warning | SHV | Howard, Sevier | 23 min |
| Apr 19, 10:13 PM CDT | Severe Thunderstorm Warning | SHV | Hempstead, Howard, Sevier | 62 min |
| Apr 19, 10:43 PM CDT | Severe Thunderstorm Warning | SHV | Hempstead, Howard, Little River, Sevier | 62 min |
| Apr 19, 11:17 PM CDT | Severe Thunderstorm Warning | SHV | Hempstead, Howard, Nevada | 58 min |
| Apr 19, 11:43 PM CDT | Severe Thunderstorm Warning | SHV | Hempstead, Howard, Little River, Nevada, Sevier | 62 min |
| Apr 20, 1:41 AM CDT | Severe Thunderstorm Warning | SHV | Howard, Sevier | 39 min |
| Apr 20, 4:05 AM CDT | Severe Thunderstorm Warning | SHV | Howard, Sevier | 40 min |
| Apr 20, 2:41 PM CDT | Severe Thunderstorm Warning | SHV | Hempstead, Howard | 49 min |
| Apr 20, 5:39 PM CDT | Severe Thunderstorm Warning | SHV | Howard, Sevier | 51 min |
| Apr 20, 6:30 PM CDT | Severe Thunderstorm Warning | SHV | Hempstead, Howard, Sevier | 60 min |
| Apr 19, 7:17 PM CDT | Severe Thunderstorm Warning | SHV | Red River | 43 min |
| Apr 19, 7:26 PM CDT | Tornado Warning | SHV | Red River | 49 min |
| Apr 19, 8:04 PM CDT | Severe Thunderstorm Warning | SHV | Bowie, Red River | 41 min |
| Apr 19, 10:36 PM CDT | Severe Thunderstorm Warning | SHV | Bowie, Red River | 54 min |
| Apr 19, 11:10 PM CDT | Severe Thunderstorm Warning | SHV | Bowie, Red River | 65 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2011Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.